Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Are these heart palpitations dangerous ?

When I m at school, mainly in chemistry of biology, I tend to feel slightly anxious and I can usually hear my heart pounding in my chest, and blood rushing through my ears. Sometimes I get quite shakey too. Is this what is meant by heart palpitations? As they are caused by stress, are they still dangerous?
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  728
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
No not usually; palpitations are simply an awareness of ones own heart beating. They are usually benign and do not generally represent pathology. Common causes are stress/anxiety and caffeine. If you are frequently suffering from panicky episodes then your GP can refer you for CBT (Cognitive Behavioural Therapy). If you are experiencing any other symptoms with these episodes such as pain etc then your GP will probably want to do a 24 hour ECG trace. It might also be worth checking your thyroid levels too.
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor